MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CELSIUS¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC CELSIUS¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number DI7TCFLRT
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a celsius¿ thermo-cool¿ electrophysiology catheter and an irrigation issue during use on patient occurred.The catheter has an irrigation defect at the tip which causes an increase in temperature during ablation.The procedure was not delayed due to the reported event.The procedure was successfully completed.No patient consequence.Additional information was received.The suspected device for the reported flow/irrigation issue was the catheter.The ngen pump was used.The high temperature error was noted from the irrigation pump.They replaced the catheter to resolve the irrigation issue.Correct catheter settings were selected on the ngen generator.The pump was switching from ¿low¿ to ¿high¿ flow during ablation.The temperature cut-off value was exceeded by a few seconds.They do not need servicing on the equipment.They are using the ngen pump and ngen generator without problems now.The high temperature error was assessed as not mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.The irrigation issue during use on the patient was assessed as mdr reportable.
 
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number lot 31084927m and no internal actions related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a celsius¿ thermo-cool¿ electrophysiology catheter.The catheter has an irrigation defect at the tip which causes an increase in temperature during ablation.The procedure was not delayed due to the reported event.The procedure was successfully completed.No patient consequence.Additional information was received.The high temperature error was noted from the irrigation pump.They replaced the catheter to resolve the irrigation issue.The bwi product analysis lab received the device for evaluation on 13-may-2024.The device evaluation was completed on 15-may-2024.The device was returned to biosense webster (bwi) for evaluation.A visual inspection, temperature and impedance, and irrigation tests of the returned device were performed in accordance with bwi procedures.Visual analysis of the returned device revealed that no damage or anomalies were observed on the device.Temperature and impedance test was performed, and the device was found working correctly.No temperature or impedance issues were observed.An irrigation test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The high-temperature and irrigation issues reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following recommendations: when rf current is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip cleaned of coagulum if present.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CELSIUS¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19085549
Report Number2029046-2024-01185
Device Sequence Number7819793
Product Code OAD
UDI-Device Identifier10846835000450
UDI-Public10846835000450
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Catalogue NumberDI7TCFLRT
Device Lot Number31084927M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date06/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN RF GENERATOR; UNK_NGEN PUMP
Patient SexUnknown